Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Long Term Side Effects Of Abacavir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Abacavir (Ziagen)

Recently, researchers found that a simple blood test can identify patients who might develop the abacavir hypersensitivity reaction. The blood test looks for the HLA-B*5701 gene. This genetic test is now recommended by the FDA before prescribing abacavir. If this test comes back positive, you should add abacavir to the list of medications you are allergic to. If you have a hypersensitivity reaction, the symptoms will get worse each time you take...
Ask the Experts

Long Term Side Effects?

Hello,I am HIV positive (diagnosed April 10th 2002). I have been on meds since due to the fact that my cd4 count was extremely low, and viral load too high. I was taking Bactrim, Combivir and Sustiva. I dropped the bactrim with my doctors...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
My own experience and recent studies have shown that a significant minority of persons can have persistent or new central nervous system side effects due to Sustiva even after months of therapy. A trial of switching to nevirapine or abacavir (or... Read more »

Long-term effects of Sustiva

Hi! I was diagnosed with HIV in June of 2000. In December of the same year, I started taking meds (Sustiva + Combivir). I must say that my life has not been the same ever since I started Sustiva. I had a very rough time adjusting to the medication...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I certainly believe that Sustiva can cause or aggravate depression. If you don't want to try one of the many good antidepressants available you might consider substituting abacavir or nevirapine for the Sustiva if that seems reasonable from... Read more »

after long term use,what are the effects

i have been on Reyataz 200mg.and trizivar for over 5 years are there any long term use side affects i should be concerned with?i have a fatty growth on my pancreas and my dr. says that after a point fat can start to attatch itself to your organs...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There isn't much information on long term use of Reyataz since it has not been widely used for more than 3-5 years. My own experience with long term use in patients has been favorable-I haven't noted much in the way of new problems with... Read more »

Long term side effects of Epzicom

Please help me with any knowledge you have so far on the long term side effects of Epzicom. I was on Combivir and Viramune from the beginning of year 2003 to 2006. I tolerated the drugs well, except for that I had constantly a light anemia, which...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
The symptoms of depression and the pain in your legs that you are describing is not something I have observed with Epzicom in my clinical practice and is not something that has been mentioned as a consistent issue in people who have taken Epzicom.... Read more »
Connect With Others

long term side effects(lack of)

Posted by Anonymous
For women who have been on antivirals continuously for a while (more than four to five years)and have not had any side effects or minimal ones,could you please share your experiences. What you are taking, what you experienced(if it resolved while on... Read more »

long term side effects

Posted by Anonymous, 1 Reply
It would be interesting to hear from anyone that has been on antivirals for a long time(more than 4 years continously)that have minimal or NO side effects. Physical(appearence wise as well as internal) IF anyone out there falls into this catagory... Read more »

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

psychological effects with long-term survivor

Posted by Anonymous, 4 Replies
I guess I am needing to know if there are any people out there who have really been in some sort of denial for years until first symptoms hit. I feel like a fool, but I've been positive since 84 and really have been in denial until getting so so... Read more »